We have tried to get community and local drug and alcohol services to help but for some reason there is politics involved. The problem is the doctor made a huge mistake instead of finding the sorce of the pain he presumeed it was codine withdrawl (some of it was but now the person is on on 3 times a standard herion addicts dose) and it still did not stop the pain in the end topamax and sodium valprate fixed it.The codine was used in survival as all migrain meds were tried and failed, eventially about two months cocine was used outside the guidelines. It has destroyed a life of a good person who worked as a charity worker who gave his life to others after surviving cancer (lymphoma twice) He has lost friends, family, quality of life, identity, carrying stigma and judgement, living in pain and dis comfort , suicidal and this is his alternative to suicide, as to die was the last option, cold turkey was the second last option. IF THIS DOES NOT WORK HE WILL DIE. Please answer any advice at all, support, last post we had 1 response so i hope someone else care s as its us and god at the moment. Kindest Warmest Regards Richard
cheersrichard, you are a good friend indeed!! Is there any way your friend could cut down the dose of methodone rather than cold turkey? Have you looked up the "Thomas Recipe?" What may help with some side effects are hot baths for body aches, drink at least a gallon of water daily. Sweats and chills, change cotton T's often. A calm environment is a must. ImodiumAD and Advil will help too. A good dose of hot theraflu worked for me. Keep meals very light but healthy. Crackers, hot tea, sip on 7-up. Migraines are very difficult to deal with. After a hot tub or shower, try to run full cold water on the head until it's numb. Use ice packs behind the neck and forehead. I pray your friend gets through this successfully. Stick by him. It always helps knowing someone does care.
Good luck to you,
hi rich,im not sure of what the problem really is.you say u were on 3x the amount of a herion addicts dose. im guessing thats 95mg of methadone you were referring to? if you will just be a little more specific and tell me exactly what your on and why you can't get a detox or a hospital to suggest help for someone who is suicidal any hospital should refer you to the proper channels. you said its political? im not really sure what you mean by that.i'll make you a friend and try to help you through this as best i can ... pete
Hey richard. I don't have any words of wisdom - just encouragement. Please hold on... these drugs really have screwed up my head... I just don't feel like the same person anymore. that is why i am going to try to detox again. I have some hope that if i get my personality back, i can regain some life again. peace - mountaingirl1995
After you commented on my question from Christine I went back and read your question - I can't believe I missed it. I have to go right now but I will get back to you in about an hour. My son is 26 and has been thru alot of what you are talking about so if you like I can have him tell you his story too.
Hearing what other people go thru is what AA and NA were founded on - you know we have to 'give it away to keep it' like they always say and it is true. Have to go but will get back to you if it is O.K. htwooh
Hi Richard, what is causing so much pain in your friend as it was not clear to me?
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Opiate Withdrawal - I have done 3 rapid detox programs (at 20k each) one cold turkey and one attempt
Updated 22 Aug 2010 • 5 answers
Updated 1 Sep 2011 • 3 answers
Updated 24 Oct 2011 • 2 answers
Updated 12 Sep 2011 • 7 answers
Updated 22 Apr 2012 • 14 answers